Public Alert No: 0014/2019 – Expanded Recall Of Losartan Potassium 50mg And 100mg Tablets By Teva Pharmaceuticals USA
July 11, 2019,
The National Agency for Food and Drug Administration and Control(NAFDAC) has been informed that Teva Pharmaceuticals USA, Inc has expanded its voluntary consumer-level recall originally initiated on April 25,2019. This expanded recall includes 7 lots of bulk losartan potassium USP tablets and its due to the detection of an impurity –N-Nitroso-N-Methyl-4-aminobutyric acid (NMBA) that is above the interim acceptable exposure limit of 9.82 ppm.
Losartan potassium is indicated for the treatment of hypertension, hypertensive patients with left ventricular hypertrophy, and nephropathy in Type 2 diabetic patients.
NMBA impurity was detected in one lot of the active pharmaceutical ingredient (API), manufactured by Hetero Labs Limited, which was used in the manufacturing of the seven (7) bulk lots of these drug products. On the basis of available information, there is a potential risk of developing cancer in patients following long term use of products containing high levels of NMBA.
The affected losartan potassium tablets being recalled are:
- Losartan potassium tablets, USP 50mg which are green, film coated, oval-shaped biconvex tablets with “LK 50” on one side and “>” on the other side.
- Losartan potassium tablets, USP 100mg which are dark green, film-coated, oval shaped biconvex tablets with “LK 100” on one side and “>” on the other side.
The tablets, which have been packaged and sold by Golden State Medical Supply, Inc., will be sub-recalled from their customers and patients.
Importers, distributors and retailers in possession of the affected products should immediately stop their distribution, and sale. They should submit the products to the nearest NAFDAC office.
Product manufacturers: Teva Pharmaceutical
|GSMS FG NDCs||GSMSFG NDC Description||GSMS FG Product Lots|
|60429-317-10||Losartan Potassium 50mg Tablets, USP 1000 tablets/bottle||GS017387|
|60429-317-90||Losartan Potassium 50mg Tablets, 90 tablets/bottle||GS017651|
|60429-317-30||Losartan Potassium 50mg Tablets, 30 tablets/bottle||GS017479|
|60429-318-90||Losartan Potassium 100mg Tablets, 90 tablets/bottle||GS017042|
|60429-318-90||Losartan Potassium 100mg Tablets, 90 tablets/bottle||GS017043|
|60429-318-90||Losartan Potassium 100mg Tablets, 90 tablets/bottle||GS017044|
|60429-318-90||Losartan Potassium 100mg Tablets, 90 tablets/bottle||GS017045|
Patients should contact their Healthcare Provider who can advise them about an alternative treatment prior to returning their medication.
Healthcare providers and other members of the public are advised to be vigilant and contact the nearest NAFDAC office with any information on the recalled Losartan potassium 50mg.
Healthcare Providers and Patients are encouraged to report adverse events or side effects related to the use of these products to the nearest NAFDAC office, NAFDAC PRASCOR (20543 TOLL FREE from all networks) or via firstname.lastname@example.org
NAFDAC: Customer-focused, Agency-minded!!!